Anonymous
Anonymous asked in HealthDiseases & ConditionsSkin Conditions · 2 months ago

Does birth control cause acne?

Ever since I started it i have been breaking out so badly. Plus I look greasier

Attachment image

7 Answers

Relevance
  • Anonymous
    1 month ago

    Everyone reacts differently to different meds. You can purchase differin over the counter at Target to help ! It’s amazing 

  • 2 months ago

    Not usually.  In fact, many women find their sink improves while on hormonal birth control.  It may just be coincidence.  You should feel free to call your doctor's office and discuss this.  There are dozens of different pill formulas and they can try a different one for you.

  • Edna
    Lv 7
    2 months ago

    Hormonal birth control will not cause your skin to "break out". In fact, hormonal birth control is often prescribed to treat acne.

  • 2 months ago

    It could be, it depends if you've made any other changes since as well. Contrary to earlier post we do know what causes acne. Pores get clogged and bacteria begin to take home there and cause you to break out. This is why washing your face works. This is why topical antibiotics are used for acne treatment. Some birth controls have higher levels of androgens which can cause some issues with acne, although it is actually used as treatment for acne commonly. Contrary to other comment earlier as well, this is not an allergy. You're not allergic to birth control. The hormonal changes are having an adverse effect IF the birth control is the reason to begin with. 

    Source(s): MD
  • What do you think of the answers? You can sign in to give your opinion on the answer.
  • Anonymous
    2 months ago

    Believe it or Not.

    The medical profession are NOT experts, and have NO IDEA what causes Acne. Other than an Allergic reaction.

    Years of "scientific" study have shown NO cause and effect.

    Various claims of cause have been disproved. Some are anecdotal, but still no Scientific Proofs. Just wives tales.

    IF you are on a pill or shot, have the prescribing physician council you, or at least READ the papers that come with the prescription.

    Some chemical reactions *might* be a side effect.

  • kelvin
    Lv 7
    2 months ago

    no...................

  • Sandy
    Lv 7
    2 months ago

    yes, ask your gynecologist for a different birth control. you're allergic to this one. 

Still have questions? Get answers by asking now.